MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that: "hemostasis was not obtained.Physician performed surgical cutdown, removed manta closure device and closed vessel access site." additional information: during an evar procedure, micro puncture and ultrasound were utilised to gain access in the right common femoral artery.Access was described as central cfa but sidewall stick (medial on the vessel rather than anterior).Vessel size was >8mm with mild posterior calcification and no reported tortuosity.Blood pressure was 127/49mmhg prior to closure.Heparin 5000units and an unknown amount of protamine were administered during the procedure.As per the physician - manta was deployed on medial side of vessel instead of anterior.The collagen was not deployed in the vessel; the footplate was caught on plaque and did not fully oppose to the vessel wall; the collagen was on top of the vessel; there was pulsatile blood flow at the end of the procedure.Manta anchor not positioned correctly.Cut down was performed and the manta was removed.The patient was reported as fine and there was no reported patient harm post the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).No product evaluation could be completed as the product was not returned for evaluation.The top-level assembly traveler was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.It is unknown if damages were present on the unit.As per the additional information received, access site was right cfa.Vessel size was greater than 8 mm.Access as achieved with the use of ultrasound with the central cfa with a sidewall stick (medial on the vessel rather than anterior).Mild posterior calcification noted.Measured depth was 4 cm.Gore dryseal 16f procedure sheath was noted.No advancement or withdrawing issues noted with the procedural sheath.The ifu states: arterial access should be gained using micro-puncture technique using ultrasound guidance to puncture the midline of the femoral artery.Do not puncture the posterior wall of the artery manta is deployed per ifu.Few cautionary notes are indicated per the following step 4: position device: note: do not re-advance the manta closure and sheath deeper into the vessel if they are withdrawn past the deployment depth.If this occurs prior to rotating the lever, remove the entire system and open a new device.Step 5: deploy device and seal puncture.Do not apply compressive or occlusive manual/digital pressure to the vessel while rotating lever, releasing the anchor, or withdrawing the manta device.Only support the skin enough to prevent distension of the vessel.Note: do not pull past green.Excessive force may cause vessel damage.Only light tension (yellow/green) is required.The procedural steps followed is unknown.It is unclear is the device was deployed at an incorrect depth.The customer stated that it was deployed correctly.It is unknown if the manta was mispositioned post deployment (deployed in the tract or inside the vessel).No angiograms were provided.Per ifu, the following precaution was noted: if bleeding from the femoral access site persists after the use of the manta device, the physician should assess the situation.Based on the physician assessment of the amount of bleeding, use manual or mechanical compression, application of balloon pressure from a secondary access site, placement of a covered stent, and/or surgical repair to obtain hemostasis.The physician opted to perform surgical repair.A manufacturing record review was completed for lot mn2301507 and no related nonconformances were found.Based on the information, the most likely root cause of the issue is undeterminable.The der process will continue to monitor for any similar events.

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19227970
Report Number3010252479-2024-00063
Device Sequence Number17825741
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public00856279007079
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2156
Device Lot NumberMN2301507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight75 KG